Oklahoma, 2014

Drought in Oklahoma, July 1 to 31, 2014

July 1 to 31, 2014 · NWS TSA · 11 events in 11 counties and zones

Several unseasonably strong cold fronts passed through eastern Oklahoma during July 2014. Along with the mild temperatures that came with the fronts, some widespread rainfall fell across the area, especially across southeastern Oklahoma where rainfall was between 100 and 300 percent of the long-term climatological normal.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Several unseasonably strong cold fronts passed through eastern Oklahoma during July 2014. Along with the mild temperatures that came with the fronts, some widespread rainfall fell across the area, especially across southeastern Oklahoma where rainfall was between 100 and 300 percent of the long-term climatological normal. Far northeastern Oklahoma experienced conditions that were drastically different during the month with a lot of the region only receiving between 25 and 50 percent of average rainfall for the month. The long-term drought conditions improved over southeastern Oklahoma but remained across much of northeastern Oklahoma. Severe drought (D2) conditions persisted during the month across portions of Okfuskee, Okmulgee, Tulsa, Washington, Rogers, Nowata, and Craig Counties with extreme drought (D3) conditions continuing across portions of Creek, Pawnee, and Osage Counties. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 30, 10:55 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 30, 10:55 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT MON JUN 30 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. A
WEAK COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY AFTERNOON AND
EVENING ACCOMPANIED BY ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS. BRIEF MVFR OR LOWER CONDITIONS MAY OCCUR NEAR THE
STRONGEST STORMS.

&&

.PREV DISCUSSION... /ISSUED 843 PM CDT MON JUN 30 2014/

DISCUSSION...
THUNDERSTORMS ARE DEVELOPING NEAR A COLD FRONT THAT EXTENDS FROM
NORTHEAST NEW MEXICO TO NORTHEAST KANSAS AND FURTHER OFF TO THE
NORTHEAST THIS EVENING. THE THUNDERSTORMS THAT ARE DEVELOPING TO
OUR WEST AND NORTH HAVE THE POTENTIAL TO MOVE INTO NORTHEAST OKLAHOMA
LATE TONIGHT. THEREFORE...HAVE KEPT POPS IN THE CHANCE CATEGORY FOR
LATER TONIGHT FOR AREAS OF NORTHEAST OKLAHOMA...NORTH OF INTERSTATE 44.
OTHERWISE...ONLY MADE A FEW MINOR ADJUSTMENTS TO TONIGHT'S FORECAST
TO INCORPORATE THE LATEST TRENDS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Jun 30, 7:54 PM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT MON JUN 30 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
854 PM CDT MON JUN 30 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA...MAINLY NORTH OF INTERSTATE 44.
	ONSET...LATE TONIGHT.

DISCUSSION...
THUNDERSTORMS ARE DEVELOPING ALONG A COLD FRONT TO THE NORTH AND
WEST OF THE AREA THIS EVENING. IF THE STORMS HOLD TOGETHER...THEY
ARE EXPECTED TO MOVE INTO NORTHEAST OKLAHOMA LATE TONIGHT. THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING MARGINALLY SEVERE
WIND GUSTS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS INTO WEDNESDAY...AS
THE COLD FRONT SLOWLY MOVES ACROSS THE REGION. SOME OF THESE STORMS
COULD BECOME STRONG TO SEVERE WITH STRONG WINDS AND VERY HEAVY RAINFALL
THE MAIN THREATS. AS THE FRONT SAGS SOUTHWARD INTO SOUTHEAST OKLAHOMA
WEDNESDAY INTO THURSDAY...THE HIGHEST CHANCE FOR PRECIPITATION WILL
ALSO SHIFT TOWARD THE SOUTH. AN AREA OF HIGH PRESSURE WILL BUILD OVER
THE SOUTHERN PLAINS FRIDAY...BRINGING A PERIOD OF HOTTER AND DRIER
WEATHER FOR THE MAJORITY OF THE HOLIDAY WEEKEND. HOWEVER...THERE WILL
BE A SLIGHT OF THUNDERSTORMS ON SUNDAY AS DEEPER MOISTURE MOVES INTO
THE REGION FROM THE GULF.
EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 drought. Local standard time, as filed.

Drought, Choctaw

When
July 1, 12:00 AM CST to July 22, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Osage

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Washington

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Drought, Nowata

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Craig

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Pawnee

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Tulsa

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Rogers

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Creek

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538177, 538179, 538181, 538182, 538183, 538184, 538185, 538187, 538188, 538190, 538191.